Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 447, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 23, 2014, 10:53 AM CST for Catahoula Parish, Concordia Parish, Tensas Parish, Louisiana. It was in force for 52 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 23, 2014, 10:53 AM CST (16:53 UTC)
- Expired
- Dec 23, 2014, 11:45 AM CST
- In force
- 52 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Catahoula Parish, LA, Concordia Parish, LA, Tensas Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 152 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 23, 11:00 AM CST | HAIL 1.75 | 2 E Wildsville, LA | VEHICLE DAMAGED |
| Dec 23, 11:10 AM CST | HAIL 2.75 | 8 Nw Ferriday, LA | OCCURRED AROUND DUNBARTON |
| Dec 23, 11:12 AM CST | HAIL 1 | 4 Wsw Lee Bayou, LA | OCCURRED WEST OF CLAYTON |
| Dec 23, 11:18 AM CST | HAIL 3 | 3 E Sicily Island, LA | HAIL DAMAGED ROOFS AND VEHICLES |
| Dec 23, 11:18 AM CST | HAIL 4.25 | 3 Ese Sicily Island, LA | REPORT RELAYED FROM NWS SHREVEPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 23, 9:30 AM CST | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
646
WUUS54 KJAN 231653
SVRJAN
LAC025-029-107-231745-
/O.NEW.KJAN.SV.W.0447.141223T1653Z-141223T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1053 AM CST TUE DEC 23 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CATAHOULA PARISH IN NORTHEAST LOUISIANA...
NORTHERN CONCORDIA PARISH IN NORTHEAST LOUISIANA...
SOUTHWESTERN TENSAS PARISH IN NORTHEAST LOUISIANA...
* UNTIL 1145 AM CST
* AT 1053 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONTEREY...
AND MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WILDSVILLE AROUND 1100 AM CST.
FROGMORE AROUND 1105 AM CST.
WEST FERRIDAY AND FERRIDAY AROUND 1110 AM CST.
CLAYTON AROUND 1115 AM CST.
LEE BAYOU AROUND 1120 AM CST.
HELENA AROUND 1130 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3193 9160 3188 9159 3192 9152 3188 9123
3186 9127 3182 9128 3186 9130 3184 9135
3178 9137 3176 9135 3163 9147 3164 9150
3164 9151 3159 9151 3137 9171 3147 9189
TIME...MOT...LOC 1653Z 211DEG 44KT 3150 9174
HAIL...1.25IN
WIND...60MPH
$$
DHB3 follow-up statements
624
WWUS54 KJAN 231703
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1103 AM CST TUE DEC 23 2014
LAC025-029-107-231745-
/O.CON.KJAN.SV.W.0447.000000T0000Z-141223T1745Z/
TENSAS LA-CONCORDIA LA-CATAHOULA LA-
1103 AM CST TUE DEC 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CATAHOULA...NORTHERN CONCORDIA AND SOUTHWESTERN TENSAS PARISHES UNTIL
1145 AM CST...
AT 1103 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR FROGMORE...
AND MOVING NORTHEAST AT 60 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CLAYTON AROUND 1110 AM CST.
LEE BAYOU AROUND 1115 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3193 9160 3188 9159 3192 9151 3188 9123
3186 9127 3182 9128 3186 9130 3184 9135
3178 9137 3176 9135 3163 9147 3164 9151
3159 9151 3152 9166 3159 9182
TIME...MOT...LOC 1703Z 203DEG 50KT 3164 9168
HAIL...2.50IN
WIND...60MPH
$$531
WWUS54 KJAN 231718
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1118 AM CST TUE DEC 23 2014
LAC025-029-107-231745-
/O.CON.KJAN.SV.W.0447.000000T0000Z-141223T1745Z/
TENSAS LA-CONCORDIA LA-CATAHOULA LA-
1118 AM CST TUE DEC 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CATAHOULA...NORTH CENTRAL CONCORDIA AND SOUTHWESTERN TENSAS PARISHES
UNTIL 1145 AM CST...
AT 1119 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEE BAYOU...
AND MOVING NORTHEAST AT 55 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH
CENTRAL CONCORDIA...NORTHEASTERN CATAHOULA AND SOUTHWESTERN TENSAS
PARISHES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3193 9160 3188 9159 3192 9151 3190 9137
3169 9157 3174 9172
TIME...MOT...LOC 1719Z 203DEG 50KT 3187 9157
HAIL...2.50IN
WIND...60MPH
$$
CME794
WWUS54 KJAN 231728
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1128 AM CST TUE DEC 23 2014
LAC029-231738-
/O.CAN.KJAN.SV.W.0447.000000T0000Z-141223T1745Z/
CONCORDIA LA-
1128 AM CST TUE DEC 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CONCORDIA PARISH
IS CANCELLED...
THE THREAT HAS ENDED FOR THE WARNED AREA.
LAT...LON 3189 9162 3193 9160 3188 9159 3192 9151
3190 9141 3190 9137 3182 9144 3185 9165
TIME...MOT...LOC 1728Z 203DEG 50KT 3199 9151
$$
LAC025-107-231745-
/O.CON.KJAN.SV.W.0447.000000T0000Z-141223T1745Z/
TENSAS LA-CATAHOULA LA-
1128 AM CST TUE DEC 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CATAHOULA AND SOUTHWESTERN TENSAS PARISHES UNTIL 1145 AM CST...
AT 1128 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR COOTER
POINT...AND MOVING NORTHEAST AT 55 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3189 9162 3193 9160 3188 9159 3192 9151
3190 9141 3190 9137 3182 9144 3185 9165
TIME...MOT...LOC 1728Z 203DEG 50KT 3199 9151
HAIL...2.50IN
WIND...60MPH
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 10:37 AM CST, 16 minutes earlier.
Area forecast discussion, Dec 23, 10:37 AM CST, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1037 AM CST TUE DEC 23 2014 ...SEVERE STORMS BECOMING MORE LIKELY TODAY ACROSS THE AREA... .UPDATE...THE FORECAST HAS BEEN UPDATED TO INCLUDE TORNADO WATCH 560 UNTIL 00Z. HWO AND GRAPHICAL PRODUCTS ARE BEING UPDATED TO MENTION THE POTENTIAL FOR STRONG TORNADOES IN SOUTHEAST MISSISSIPPI. .DISCUSSION...COLD FRONT NOW EXTENDS FROM NEAR GREENWOOD TO NEAR MONROE LOUISIANA AND SURFACE LOW IS DEVELOPING ALONG THE NW GULF COAST AS PRESSURE FALLS OCCUR ON THE COAST NEAR THE TX/LA BORDER. WIDESPREAD CONVECTION IS ONGOING FROM THE MS/AL COASTS EASTWARD... BUT FARTHER WEST CONVECTION IS MORE CELLULAR ALLOWING A CONTINUED FLOW OF WARM...MOIST AND UNSTABLE AIR INTO THE WARM SECTOR OVER MUCH OF CENTRAL AND SOUTH MISSISSIPPI. MID 60S DEWPOINTS HAVE NOW REACHED MOST AREAS ALONG AND SOUTHEAST OF THE NATCHEZ TRACE...WITH SBCAPES ALREADY BETWEEN 500-1000 J/KG WITH THE POTENTIAL TO INCREASE THROUGH THE AFTERNOON. THIS IS OVERLAYED WITH SFC-1 KM SRH MAGNITUDES OF 150-300 M2/S2...WHICH ARE MORE THAN SUFFICIENT FOR TORNADOES. NUMEROUS THUNDERSTORMS ARE ALREADY ONGOING NEAR THE AL/LA BORDER...SOME OF WHICH ARE ALREADY SEVERE. MESOANALYSIS STP VALUES GREATER THAN 1 ALREADY EXTEND INTO PARTS OF SE MISSISSIPPI...AND LATEST SREF SIG TOR INGREDIENTS HIGHLIGHTS THE SAME AREA FOR HIGHER POTENTIAL THROUGH THE AFTERNOON HOURS. GIVEN THESE PARAMETERS...WE HAVE OPTED TO UPDATE THE HWO/GRAPHICAL PRODUCTS TO HIGHLIGHT STRONG TORNADO POTENTIAL THROUGH THE DAY OVER SOUTHEAST MISSISSIPPI. THERE ARE ALSO SCATTERED THUNDERSTORMS NORTH OF I-20 WHICH HAVE MOSTLY REMAINED ELEVATED THUS FAR. SOME OF THESE STORMS HAVE PRODUCED SMALL HAIL THIS MORNING...AND THIS TYPE OF ACTIVITY WILL REMAIN POSSIBLE NEAR AND ON THE COOL SIDE OF THE FRONT THROUGH THE DAY. FORECAST UPDATES HAVE ALREADY BEEN SENT. /DL/ && .PREV DISCUSSION... /ISSUED AT 342 AM CST TUE DEC 23 2014/ SHORT TERM...THROUGH WEDNESDAY NIGHT...ACTIVITY SHOULD WANE IN INTENSITY AND COVERAGE AS WE MOVE THROUGH TUESDAY NIGHT AND INTO EARLY WEDNESDAY MORNING AS NORTHERLY FLOW QUICKLY ADVECTS NOTICEABLE COLDER DRIER AIR INTO THE REGION. LIGHT RAIN WILL CONTINUE INTO WEDNESDAY MORNING WELL BEHIND THE SURFACE LOW...AS THE MID/UPPER TROUGH BEGINS SWINGING EAST ACROSS THE AREA SQUEEZING OUT ANY REMAINING MOISTURE OVER THE AREA. CLOUDS WILL LIKELY LINGER OVER MOST OF THE AREA THROUGH WEDNESDAY AFTERNOON. SKIES WILL GRADUALLY CLEAR FROM WEST TO EAST WEDNESDAY EVENING AND OVERNIGHT WITH LOWS EARLY THURSDAY MORNING FALLING DOWN AROUND THE FREEZING MARK. /19/ LONG TERM...CHRISTMAS DAY INTO EARLY NEXT WEEK...SEASONABLE TEMPERATURES AND MOSTLY CLEAR SKIES WILL BE WELCOME ON CHRISTMAS DAY...BUT INCREASINGLY IT LOOKS AS THOUGH A RATHER LONG PERIOD OF CLOUDS AND INCLEMENT WEATHER WILL BUILD IN BY FRIDAY NIGHT. BEFORE THE ACTIVE SOUTHERN BRANCH OF THE JET STREAM ASSERTS ITS INFLUENCE IT IS POSSIBLE MOST OF THE DAYTIME FRIDAY COULD BE DECENT...WITH AN APPROACHING DISTURBANCE PROBABLY ONLY GREATLY INCREASING CLOUDS (AND BRINGING IN SLIGHT RAIN CHANCES) BY LATER IN THE AFTERNOON. TEMPERATURES WILL BE TRENDING BACK ABOVE NORMAL AS WELL. BUT BY LATER FRIDAY NIGHT AND DEFINITELY INTO SATURDAY MODEL CONSENSUS HAS GROWN ON THE NEXT INCOMING DISTURBANCE SPURRING NEARBY CYCLOGENESIS AND ASSOCIATED DECENT RAIN CHANCES. IT IS POSSIBLE THE CLOUDS AND RAIN CHANCES COULD LAST WELL INTO SUNDAY IN SOME AREAS AS A COLD FRONT STALLS AT LEAST BRIEFLY IN THE VICINITY AND ANOTHER UPPER LEVEL WAVE MOVES ACROSS. MODEL CONSENSUS DOES NOT YET EXPLICITLY SUGGEST THUNDERSTORMS FOR SATURDAY AND SATURDAY NIGHT...BUT I DID INCLUDE MENTION OF CONVECTION IN SOUTHERN HALF OF ZONES THIS PERIOD CONSIDERING TRENDS. THE AFOREMENTIONED BAROCLINIC ZONE SHOULD BE THE LEADING EDGE OF A MUCH CHILLIER REGIME WHICH THE AMPLIFYING NORTHERN BRANCH OF THE JET STREAM WILL EVENTUALLY TRY TO PUSH TOWARD THE COAST. HOWEVER...MODELS ARE QUITE INSISTENT THAT THE ZONE/FRONT WILL OSCILLATE AROUND THE REGION WELL INTO NEXT WEEK BEFORE MAKING UP ITS MIND TO HEAD ALL THE WAY SOUTH. THERE IS OF COURSE UNCERTAINTY ABOUT DAY TO DAY RAIN CHANCES BY THE TIME WE START NEXT WORK WEEK BUT REST ASSURED AT LEAST SOME RAIN CHANCES ARE WARRANTED THROUGH THE END OF THE EXTENDED PERIOD. THERE IS ALSO POTENTIAL THAT THE DESCRIBED SITUATION COULD EVENTUALLY RESULT IN SOME WINTER WEATHER POTENTIAL FOR AT LEAST MY NORTHERN ZONES...BUT THAT IS CURRENTLY OUT OF THE OFFICIAL SCOPE OF THE EXTENDED RANGE. IF THAT POTENTIAL STILL EXISTS BY THE TIME IT REACHES THE OFFICIAL EXTENDED WINDOW WE WILL OF COURSE BE HIGHLY INTERESTED. /BB/ && .AVIATION...A MIX OF VFR...MVFR...AND IFR CONDITIONS ARE BEING OBSERVED AT SITES ACROSS THE AREA THIS MORNING THANKS TO LOW STRATUS...FOG...AND ISOLATED CONVECTION. THE FOG WILL DISSIPATE THROUGH THE MORNING...BUT LOW CLOUDS AND INCREASING CONVECTION WILL LIKELY LEAD TO MVFR/IFR FLIGHT STATUSES PREVAILING AT MOST SITES THROUGH MUCH OF THE NEXT 24 HOURS. WITH THE EXCEPTION OF KGLH AND KGWO...SOME SEVERE STORMS WILL BE POSSIBLE AT REMAINING SITES FROM THIS MORNING INTO THIS AFTERNOON...ESPECIALLY AT KHBG AND KMEI. THIS IS THANKS TO A VIGOROUS SURFACE LOW THAT'LL LIFT NORTHEAST THROUGH THE AREA LATER TODAY. INCREASING CONVECTION THROUGH THE PERIOD WILL ALSO BRING A DEGRADATION IN FLIGHT CATEGORIES WHEN OBSERVED ON STATION. /19/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DL/19/BB
Hazardous weather outlook, Dec 23, 10:12 AM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1012 AM CST TUE DEC 23 2014 ARZ074-075-LAZ007-008-MSZ018-019-034-241615- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-BOLIVAR-SUNFLOWER-WASHINGTON- 1012 AM CST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. LAZ026-MSZ030>033-037>039-043>046-048>051-053>055-059>061-241615- CONCORDIA-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS- 1012 AM CST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...ELEVATED TIMING...TODAY SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TODAY THERE IS AN ELEVATED RISK FOR SEVERE THUNDERSTORMS THROUGH THIS AFTERNOON OVER THE OUTLOOK AREA. DAMAGING WINDS...TORNADOES AND HAIL ARE POSSIBLE. A STRONG TORNADO CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. LAZ009-015-016-023>025-MSZ025>029-035-036-040>042-047-241615- EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-HUMPHREYS-HOLMES- ISSAQUENA-SHARKEY-YAZOO-WARREN- 1012 AM CST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...LIMITED TIMING...TODAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY THERE IS A LIMITED RISK FOR SEVERE THUNDERSTORMS THROUGH THIS AFTERNOON OVER THE OUTLOOK AREA. DAMAGING WINDS...TORNADOES...AND HAIL ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. MSZ052-056>058-062>066-072>074-241615- LAUDERDALE-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 1012 AM CST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...SIGNIFICANT TIMING...TODAY SEVERE THUNDERSTORMS THREAT...SIGNIFICANT TIMING...TODAY THERE IS A SIGNIFICANT RISK FOR SEVERE THUNDERSTORMS THROUGH THIS AFTERNOON OVER THE OUTLOOK AREA. DAMAGING WINDS...TORNADOES...SOME STRONG TORNADOES AND LARGE HAIL ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. 21 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. *SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. *SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Dec 23, 6:01 AM CST, 4 hours 52 minutes before
MSZ052-058-231300-
LAUDERDALE MS-CLARKE MS-
601 AM CST TUE DEC 23 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
601 AM CST TUE DEC 23 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTH OF BARNETT AT 601 AM
CST...MOVING NORTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHWESTERN CLARKE AND SOUTHWESTERN LAUDERDALE COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3196 8889 3197 8891 3229 8891 3253 8876
3238 8849
TIME...MOT...LOC 1201Z 214DEG 19KT 3209 8892
19Special weather statement, Dec 23, 6:44 AM CST, 4 hours 9 minutes before
MSZ052-231330-
LAUDERDALE MS-
644 AM CST TUE DEC 23 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
644 AM CST TUE DEC 23 2014
...GUSTY THUNDERSTORM MOVING THROUGH SOUTHEASTERN LAUDERDALE
COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO
50 MPH WIND GUSTS WAS LOCATED OVER ZERO AT 644 AM CST...MOVING
NORTHEAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EASTERN LAUDERDALE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3233 8841 3223 8856 3223 8869 3231 8878
3258 8847 3258 8839 3257 8838
TIME...MOT...LOC 1244Z 227DEG 25KT 3231 8862
BYBSpecial weather statement, Dec 23, 7:11 AM CST, 3 hours 42 minutes before
MSZ059-061-062-231355-
LINCOLN MS-JEFFERSON MS-FRANKLIN MS-
711 AM CST TUE DEC 23 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
711 AM CST TUE DEC 23 2014
...HAIL PRODUCING THUNDERSTORM MOVING TOWARD BUDE...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND 40
MPH WIND GUSTS WAS LOCATED 10 MILES SOUTH OF BUDE AT 711 AM
CST...MOVING NORTHEAST AT 50 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EASTERN FRANKLIN...SOUTHEASTERN JEFFERSON AND NORTHWESTERN
LINCOLN COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3134 9101 3179 9081 3178 9073 3170 9073
3169 9057 3134 9077 3134 9098 3133 9100
TIME...MOT...LOC 1311Z 204DEG 46KT 3137 9088
BYBSpecial weather statement, Dec 23, 8:38 AM CST, 2 hours 15 minutes before
MSZ043-048-049-231525-
RANKIN MS-MADISON MS-HINDS MS-
838 AM CST TUE DEC 23 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
838 AM CST TUE DEC 23 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER RICHLAND AT 838 AM CST...MOVING
NORTHEAST AT 55 MPH.
PEOPLE IN EAST CENTRAL HINDS...EASTERN MADISON AND NORTHWESTERN
RANKIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3220 9034 3278 8996 3261 8975 3260 8978
3252 8977 3210 9016
TIME...MOT...LOC 1438Z 213DEG 47KT 3227 9016
DHBSpecial weather statement, Dec 23, 10:33 AM CST, 20 minutes before
MSZ038-231700- WINSTON MS- 1033 AM CST TUE DEC 23 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1033 AM CST TUE DEC 23 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER CENTER RIDGE AT 1032 AM CST... MOVING NORTHEAST AT 50 MPH. PEOPLE IN WINSTON COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3328 8903 3317 8883 3294 8907 3304 8923 TIME...MOT...LOC 1632Z 226DEG 42KT 3306 8907 DHB
Local storm report, Dec 23, 10:51 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1051 AM CST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 AM HAIL VIDALIA 31.57N 91.44W
12/23/2014 E0.75 INCH CONCORDIA LA TRAINED SPOTTER
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 11:20 AM CST | Severe Thunderstorm Warning | JAN | Catahoula, Franklin, Tensas | 40 min |
| Dec 23, 11:48 AM CST | Severe Thunderstorm Warning | JAN | Madison | 30 min |
| Dec 23, 12:31 PM CST | Severe Thunderstorm Warning | JAN | Concordia | 37 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.